Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Mar 11, 2010, 2:35 PM EST for Saint Lucie County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2010, 2:35 PM EST (19:35 UTC)
- Expired
- Mar 11, 2010, 3:00 PM EST
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 10:58 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
684
WFUS52 KMLB 111935
TORMLB
FLC111-112000-
/O.NEW.KMLB.TO.W.0016.100311T1935Z-100311T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL SAINT LUCIE COUNTY IN FLORIDA...
THIS INCLUDES THE CITIES OF...WALTON...FORT PIERCE INLET...WHITE
CITY...SAINT LUCIE NUCLEAR PLANT...FORT PIERCE...
* UNTIL 300 PM EST.
* AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PORT SAINT
LUCIE RIVER PARK...OR NEAR PORT SAINT LUCIE...MOVING NORTHEAST AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
CITY AND INDIAN RIVER ESTATES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.
&&
LAT...LON 2726 8022 2732 8023 2734 8026 2727 8023
2727 8029 2724 8029 2742 8041 2747 8033
2746 8032 2750 8030 2744 8028 2740 8025
2726 8019
TIME...MOT...LOC 1935Z 235DEG 21KT 2731 8032
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Mar 11, 10:25 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 11, 10:25 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EST THU MAR 11 2010
.DISCUSSION...
MORNING SOUNDINGS SHOW THE CENTRAL FL PENINSULA UNDER A HIGH
SHEAR/LOW CAPE STORM ENVIRONMENT THIS MORNING...DEEP MOISTURE
BUILDING IN FROM THE N WITH KTAE/KJAX SOUNDINGS FULLY SATURATED.
STRONG LOW LVL ENVIRONMENTAL INFLOW WITH SE SFC WINDS GUSTING TO
25-30MPH.
NMRS SHRAS/ISOLD TSRAS OVER THE NRN/CENTRAL CWA AHEAD OF FRONTAL
TROF PUSHING INTO THE WRN GOMEX. CONDITIONS EXPECTED TO DETERIORATE
FURTHER THIS AFTN AS STRONG DIRECTIONAL AND SPEED SHEAR AHEAD OF THE
TROF PUSHES ACRS THE FL PENINSULA. WIDESPREAD SHRAS AND SCT TSRAS
WITH POTENTIAL FOR STRONG/DAMAGING WINDS...RAPID STORM DEVELOPMENT
PSBL.
CHANGES TO THE ZONES MAINLY TO REFRESH WORDING...HWO UPDATE PENDING
AS WELL.
&&
.AVIATION...
THRU 11/18Z...PREVAILING CIGS BTWN FL040-050 WITH NMRS MVFR
SHRAS/ISOLD IFR +SHRAS...OCNL SFC WND G25KTS. BTWN 11/18Z-12/06Z...
PREVAILING CIGS BLO FL020 WITH WDSPRD MVFR SHRAS/SCT IFR TSRAS...
OCNL SFC WND G20KTS. BTWN 12/06Z-12/12Z PREVAILING CIGS BTWN
FL020-030 WITH SCT MVFR SHRAS/ISOLD IFR +SHRAS.
&&
.MARINE...
TIGHT PGRAD OVER THE LCL ATLC AHEAD OF A FRONTAL TROF OVER THE WRN
GOMEX. SCA CONDITIONS AT ALL LCL BUOYS WITH SRLY WINDS 20-25KTS...
SEAS 4-6FT WITH 5-6SEC PDS. WINDS EXPECTED TO WEAKEN AND VEER TO
THE SW OVERNIGHT...THEN TO THE NW BY DAYBREAK AS THE FRONT PUSHES
THRU THE PENINSULA. WDSPRD SHRAS WITH SCT TSRAS THRU FRI.
FPR SCRIPPS BUOY MEASURING 6FT SEAS WITHIN 4NM OF THE COAST...
BUOY009 OVER 7FT. WITH SUCH POOR PREVAILING CONDITIONS...WILL
EXPAND THE SCA TO INCLUDE ALL NEARSHORE COASTAL WATERS AND EXTEND
EXPIRATION TIME THRU 10PM THIS EVENING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDIHazardous weather outlook, Mar 11, 11:41 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1141 AM EST THU MAR 11 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-120445- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1141 AM EST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIRMASS OVER FLORIDA WILL ALLOW WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THIS EVENING. WIND PROFILES OVER THE AREA INDICATE SUFFICIENT LOW LEVEL WIND SHEAR TO PRODUCE ROTATING STORMS THAT WILL BE CAPABLE OF PRODUCING TORNADOES. MID AND UPPER LEVEL SUPPORT ALSO WILL AID IN PRODUCING STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH 6:00 PM THIS EVENING. ...FLOOD IMPACT... ALTHOUGH STORMS TODAY WILL MOVE NORTHEAST AT 30 TO 35 MPH... INDIVIDUAL CELLS MAY TRAIN REPEATEDLY OVER ANY GIVEN LOCATION. HEAVY SHORT TERM RAINFALL MAY RESULT THAT WOULD ALLOW WATER TO POND ON STREETS...IN LOW LYING AREAS...AND THE LOW SPOTS UNDERNEATH BRIDGES. ...MARINE THUNDERSTORM GUST IMPACT... STRONG OFFSHORE MOVING THUNDERSTORMS OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KNOTS. ...WATERSPOUT IMPACT... STRONGER STORMS MAY PRODUCE FUNNEL CLOUDS AND WATER SPOUTS OVER THE COASTAL WATERS. STORM MOVEMENT WILL BE TO THE NORTHEAST AROUND 30 KNOTS. ...WIND AND SEA IMPACT... A MODERATE TO FRESH SOUTHERLY BREEZE WILL PRODUCE VERY ROUGH... SHORT PERIOD SEAS OVER THE OPEN ATLANTIC TODAY. SEAS HEIGHTS OF 5 TO 7 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LARGE AREA OF SHOWERS AND STORMS IS EXPECTED TO OVERSPREAD THE AREA ON FRIDAY. SOME STORMS COULD BE STRONG TO SEVERE AND MORE WIDESPREAD HEAVY RAIN IS EXPECTED. GUSTY WEST WINDS WILL USHER IN DRIER AIR BEHIND A COLD FRONT EARLY SATURDAY. MARGINALLY HAZARDOUS BOATING CONDITIONS WILL OCCUR IN THE OPEN ATLANTIC OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. BRAGAW
In the hours before
Local storm report, Mar 11, 1:34 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
134 PM EST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD LEESBURG 28.81N 81.88W
03/11/2010 LAKE FL BROADCAST MEDIA
WPOZ RELAYED A REPORT OF STREET FLOODING ALONG PORTIONS
OF US441 NEAR SR44 AND WHERE US441 AND US27 CROSS IN
LEESBURG.
&&
JRCSpecial weather statement, Mar 11, 1:39 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EST THU MAR 11 2010 FLZ045-047-053-147-111915- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY- 139 PM EST THU MAR 11 2010 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL OSCEOLA AND BREVARD COUNTIES...AS WELL AS SOUTHEAST ORANGE COUNTY... AT 135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES SOUTHWEST OF HOLOPAW...MOVING NORTHEAST AT 30 MPH. OTHER STORMS WERE INTENSIFYING NEAR FOREVER FLORIDA...AND EAST OF HARMONY. THE PRIMARY THREAT WILL BE GUSTY WINDS NEAR 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 6 PM...SO WARNINGS ACROSS THIS AREA MAY BE NEEDED. ACT QUICKLY IF A WARNING IS ISSUED FOR YOUR LOCATION. DWS
Special weather statement, Mar 11, 2:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EST THU MAR 11 2010 FLZ054-058-059-064-112000- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 205 PM EST THU MAR 11 2010 ...STRONG THUNDERSTORMS TO AFFECT INDIAN RIVER COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...AND SAINT LUCIE COUNTY... AT 2 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES SOUTHWEST OF SAINT LUCIE WEST...MOVING EAST AT 30 MPH TOWARD THE PORT SAINT LUCIE AREA. OTHER STRONG STORMS WERE JUST EAST OF BASINGER...AND JUST SOUTHWEST OF VERO BEACH. THESE STORMS HAVE THE POTENTIAL TO BECOME QUITE STRONG...AND POSSIBLY SEVERE. RESIDENTS SHOULD LISTEN CLOSELY FOR WARNINGS. AT THIS TIME...THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS NEAR 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE THREATENED AREA UNTIL 6 PM. DWS
Local storm report, Mar 11, 2:15 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MOUNT DORA 28.81N 81.64W
03/11/2010 M40 MPH LAKE FL PUBLIC
40 MPH WIND GUST RELAYED FROM WFTV CHANNEL 9.
&&
JRCSpecial weather statement, Mar 11, 2:25 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EST THU MAR 11 2010 FLZ041-046-141-147-112015- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE- 225 PM EST THU MAR 11 2010 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 219 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG STORM OVER GENEVA...MOVING EAST AT 30 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. DVD
Local storm report, Mar 11, 2:30 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FUNNEL CLOUD 1 N ALTAMONTE SPRINGS 28.68N 81.40W
03/11/2010 SEMINOLE FL TRAINED SPOTTER
FUNNEL CLOUD SIGHTED NEAR INTERSECTION OF I-4 AND SR 434.
REPORTED RELAYED BY WFTV CHANNEL 9.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:45 AM EST | Special Marine Warning | MLB | 90 min | |
| Mar 11, 10:59 AM EST | Tornado Warning | MLB | Lake, Volusia | 46 min |
| Mar 11, 11:42 AM EST | Tornado Warning | MLB | Lake, Volusia | 48 min |
| Mar 11, 12:01 PM EST | Special Marine Warning | MLB | 59 min | |
| Mar 11, 12:33 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange | 57 min |
| Mar 11, 1:10 PM EST | Special Marine Warning | MLB | 3 hr | |
| Mar 11, 1:22 PM EST | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 113 min |
| Mar 11, 1:27 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 63 min |
| Mar 11, 2:16 PM EST | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 44 min |
| Mar 11, 2:35 PM EST | Severe Thunderstorm Warning | MLB | Martin | 55 min |
| Mar 11, 2:38 PM EST | Special Marine Warning | MLB | 52 min | |
| Mar 11, 2:38 PM EST | Tornado Warning | MLB | Brevard, Seminole, Volusia | 37 min |
| Mar 11, 2:42 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 63 min |
| Mar 11, 2:48 PM EST | Tornado Warning | MLB | Indian River, Okeechobee, Osceola | 42 min |
| Mar 11, 3:01 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 44 min |
| Mar 11, 3:09 PM EST | Tornado Warning | MLB | Brevard, Indian River, Osceola | 36 min |
| Mar 11, 3:13 PM EST | Areal Flood Advisory | MLB | Brevard, Lake, Orange, Seminole, Volusia | 2 hr |
| Mar 11, 3:18 PM EST | Special Marine Warning | MLB | 117 min | |
| Mar 11, 3:18 PM EST | Tornado Warning | MLB | Martin | 42 min |
| Mar 11, 3:48 PM EST | Tornado Warning | MLB | Brevard, Indian River | 27 min |
| Mar 11, 4:26 PM EST | Tornado Warning | MLB | Indian River, Okeechobee | 49 min |
| Mar 11, 4:41 PM EST | Areal Flood Advisory | MLB | Brevard, Indian River, Osceola | 109 min |
| Mar 11, 4:52 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 53 min |
| Mar 11, 4:58 PM EST | Tornado Warning | MLB | Indian River | 20 min |
| Mar 11, 5:10 PM EST | Special Marine Warning | MLB | 2 hr | |
| Mar 11, 5:35 PM EST | Tornado Warning | MLB | Brevard, Osceola | 27 min |
| Mar 11, 6:30 PM EST | Areal Flood Advisory | MLB | Brevard, Indian River, Osceola | 2 hr |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.